Alert archive / Nevada / Winter Storm Warnings in 2014

Winter Storm Warning 7, NWS Elko, NV

December 11, 20145 counties in Nevada

NWS Elko, NV issued this winter storm warning at Dec 11, 2014, 1:15 PM PST for 5 counties in Nevada. It took effect at Dec 12, 2014, 4:00 AM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2014, 1:15 PM PST (21:15 UTC)
In effect from
Dec 12, 2014, 4:00 AM PST
Expired
Dec 13, 2014, 2:23 AM PST
In force
22 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2259 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS45 KLKN 112115
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
115 PM PST THU DEC 11 2014

...SNOW COMING TO NEVADA...

.A STRONG PACIFIC WINTER STORM WILL SPREAD WIDESPREAD
PRECIPITATION INTO THE GREAT BASIN FRIDAY...WITH RAIN CHANGING TO
SNOW. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS CENTRAL NEVADA
FRIDAY AND FRIDAY NIGHT...CONTINUING SATURDAY MORNING ACROSS WHITE
PINE COUNTY. HAZARDOUS SNOW PACKED ROADWAYS ARE EXPECTED ACROSS
MUCH OF NEVADA BY FRIDAY EVENING.

NVZ040-041-121200-
/O.UPG.KLKN.WS.A.0004.141212T1200Z-141213T1200Z/
/O.NEW.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
115 PM PST THU DEC 11 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4
AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS. 8 TO 18
  INCHES...LOCALLY 2 FEET ON THE MOUNTAINS.

* TIMING: SNOW WILL BEGIN FRIDAY MORNING...WITH THE HEAVIEST SNOW
  FALLING DURING THE DAY FRIDAY AND FRIDAY NIGHT. SNOW WILL
  DECREASE IN INTENSITY SATURDAY MORNING.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS 
  AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ037-121200-
/O.UPG.KLKN.WS.A.0004.141212T1200Z-141213T1200Z/
/O.NEW.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
115 PM PST THU DEC 11 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4
AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16
  INCHES IN THE MOUNTAINS.

* TIMING: SNOW WILL BEGIN FRIDAY MORNING...WITH THE HEAVIEST
  SNOW FALLING DURING THE DAY FRIDAY THROUGH FRIDAY NIGHT. SNOW
  SHOWERS WILL DIMINISH SATURDAY MORNING.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ035-121200-
/O.UPG.KLKN.WS.A.0004.141213T0000Z-141213T1800Z/
/O.NEW.KLKN.WS.W.0007.141213T0000Z-141213T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
115 PM PST THU DEC 11 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO
10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16
  INCHES...LOCALLY UP TO 2 FEET IN THE MOUNTAINS.

* TIMING: RAIN WILL CHANGE TO SNOW FRIDAY AFTERNOON. THE HEAVIEST
  SNOW IS EXPECTED FRIDAY NIGHT THROUGH SATURDAY MORNING. SNOW
  SHOWERS WILL GRADUALLY DECREASE IN COVERAGE SATURDAY AFTERNOON.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ034-121200-
/O.UPG.KLKN.WS.A.0004.141212T1800Z-141213T1200Z/
/O.NEW.KLKN.WS.W.0007.141212T1800Z-141213T1800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
115 PM PST THU DEC 11 2014

...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO
10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TOTAL SNOW ACCUMULATION: 8 TO 18 INCHES.

* TIMING: SNOW WILL BEGIN AROUND MIDDAY FRIDAY. THE HEAVIEST 
  SNOW WILL FALL FRIDAY NIGHT AND EARLY SATURDAY. SNOW SHOWERS 
  WILL CONTINUE ON SATURDAY...GRADUALLY DECREASING IN 
  INTENSITY. 

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ038-121200-
/O.UPG.KLKN.WS.A.0004.141212T1800Z-141213T1200Z/
/O.NEW.KLKN.WW.Y.0020.141212T2200Z-141213T1200Z/
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SPRING CREEK
115 PM PST THU DEC 11 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 4 AM PST
SATURDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 2 PM
FRIDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TOTAL SNOW ACCUMULATION: 2 TO 5 INCHES IN SPRING CREEK. 5 TO 7
  INCHES NEAR THE RUBY MOUNTAINS INCLUDING LAMOILLE.

* TIMING: RAIN WILL CHANGE TO SNOW FRIDAY AFTERNOON. THE HEAVIEST
  SNOW WILL FALL LATE FRIDAY AFTERNOON AND FRIDAY EVENING.
  SNOWFALL WILL GRADUALLY DECREASE IN INTENSITY LATE FRIDAY NIGHT
  AND SATURDAY MORNING.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THE FRIDAY
  EVENING COMMUTE WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ031-036-039-121200-
/O.NEW.KLKN.WW.Y.0020.141212T2200Z-141213T1200Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
H D SUMMIT...EMIGRANT PASS...WELLS...PEQUOP SUMMIT
115 PM PST THU DEC 11 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 4 AM PST
SATURDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 2 PM
FRIDAY TO 4 AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 2 TO 4 INCHES IN VALLEYS...4 TO 8
  INCHES IN THE MOUNTAINS.

* TIMING: RAIN WILL CHANGE TO SNOW FRIDAY AFTERNOON. THE HEAVIEST
  SNOW IS EXPECTED TO FALL FRIDAY EVENING. SNOW SHOWERS WILL
  DECREASE IN COVERAGE EARLY SATURDAY MORNING.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THE FRIDAY
  EVENING COMMUTE WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

TURNER
3 follow-up statements
925 
WWUS45 KLKN 121051
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
251 AM PST FRI DEC 12 2014


NVZ040-041-122300-
/O.CON.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
251 AM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4
AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS. 8 TO 18
  INCHES IN THE MOUNTAINS.

* TIMING: RAIN WILL BEGIN CHANGING TO SNOW LATE THIS MORNING TO
  EARLY AFTERNOON...WITH THE HEAVIEST SNOW FALLING LATER TODAY AND
  TONIGHT. SNOW WILL DECREASE IN INTENSITY SATURDAY MORNING.
THIS EVENING
* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ037-122300-
/O.CON.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
251 AM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4
AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 
  16 INCHES IN THE MOUNTAINS. 

* TIMING: SNOW WILL BEGIN FRIDAY MORNING...WITH THE HEAVIEST 
  SNOW FALLING DURING THE DAY FRIDAY THROUGH FRIDAY NIGHT. 
  SNOW SHOWERS WILL DIMINISH SATURDAY MORNING.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS
  AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ035-122300-
/O.CON.KLKN.WS.W.0007.141213T0000Z-141213T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
251 AM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16
  INCHES IN THE MOUNTAINS.

* TIMING: RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON. THE
  HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH SATURDAY MORNING. SNOW
  SHOWERS WILL GRADUALLY DECREASE IN COVERAGE SATURDAY AFTERNOON.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS
  AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ034-122300-
/O.CON.KLKN.WS.W.0007.141212T1800Z-141213T1800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
251 AM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM PST SATURDAY...THIS EVENING

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 10
AM THIS MORNING TO 10 AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 8 TO 18 INCHES.

* TIMING: SNOW WILL BEGIN AROUND MID-DAY TODAY. THE HEAVIEST SNOW
  WILL FALL TONIGHT AND EARLY SATURDAY. SNOW SHOWERS WILL
  CONTINUE ON SATURDAY...GRADUALLY DECREASING IN INTENSITY.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ031-036-038-039-122300-
/O.CON.KLKN.WW.Y.0020.141212T2200Z-141213T1200Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
H D SUMMIT...EMIGRANT PASS...SPRING CREEK...WELLS...PEQUOP SUMMIT
251 AM PST FRI DEC 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM PST SATURDAY ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 5500 FEET REMAINS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 1 TO 4 INCHES IN VALLEYS...4 TO 8
  INCHES IN THE MOUNTAINS.

* TIMING: RAIN WILL CHANGE TO SNOW THIS AFTERNOON. THE HEAVIEST
  SNOW IS EXPECTED TO FALL DURING THE COMMUTE THIS EVENING. SNOW
  SHOWERS WILL DECREASE IN COVERAGE EARLY SATURDAY MORNING.

* IMPACTS: SNOW WILL CREATE SLIPPERY ROAD CONDITIONS AND REDUCED
  VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THIS EVENING'S COMMUTE
  WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
773 
WWUS45 KLKN 122230
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 PM PST FRI DEC 12 2014


NVZ040-041-131200-
/O.CON.KLKN.WS.W.0007.000000T0000Z-141213T1200Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
230 PM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4
AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS. 8 TO 18 
  INCHES IN THE MOUNTAINS. 

* TIMING: RAIN WILL BEGIN CHANGING TO SNOW LATE THIS AFTERNOON.
  SNOW WILL DECREASE IN INTENSITY SATURDAY MORNING. 

*IMPACTS: ROADS WILL BECOME SNOW PACKED MAKING TRAVEL DIFFICULT OR
 IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ037-131200-
/O.CON.KLKN.WS.W.0007.000000T0000Z-141213T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
230 PM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4
AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 
  16 INCHES IN THE MOUNTAINS. 

* TIMING: RAIN WILL TURN TO SNOW LATE THIS AFTERNOON.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND 
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ035-131200-
/O.CON.KLKN.WS.W.0007.141213T0000Z-141213T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
230 PM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10
AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 
  16 INCHES IN THE MOUNTAINS. 

* TIMING: RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON. THE 
  HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH SATURDAY MORNING. 
  SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE SATURDAY 
  AFTERNOON. 

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND 
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ034-131200-
/O.CON.KLKN.WS.W.0007.000000T0000Z-141213T1800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
230 PM PST FRI DEC 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10
AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 8 TO 18 INCHES.

* IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND 
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ031-036-038-039-131200-
/O.CON.KLKN.WW.Y.0020.000000T0000Z-141213T1200Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
H D SUMMIT...EMIGRANT PASS...SPRING CREEK...WELLS...PEQUOP SUMMIT
230 PM PST FRI DEC 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 5500 FEET REMAINS IN
EFFECT UNTIL 4 AM PST SATURDAY.

* TOTAL SNOW ACCUMULATION: 1 TO 3 INCHES IN VALLEYS...3 TO 6 INCHES
  IN THE MOUNTAINS.

* TIMING: RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON OR EARLY
  EVENING. SNOW SHOWERS WILL DECREASE IN COVERAGE EARLY SATURDAY
  MORNING.

* IMPACTS: SNOW WILL CREATE SLIPPERY ROAD CONDITIONS AND 
  REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THIS 
  EVENING'S COMMUTE WILL BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
139 
WWUS45 KLKN 131023
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
223 AM PST SAT DEC 13 2014


NVZ034-035-131130-
/O.CAN.KLKN.WS.W.0007.000000T0000Z-141213T1800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
223 AM PST SAT DEC 13 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS
MORNING BEFORE DISSIPATING. ONLY AN INCH OR SO OF ADDITIONAL ACCUMULATION
CAN BE EXPECTED...THEREFORE THE WARNING IS BEING CANCELLED.

$$

NVZ037-040-041-131130-
/O.CAN.KLKN.WS.W.0007.000000T0000Z-141213T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
223 AM PST SAT DEC 13 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS
MORNING BEFORE DISSIPATING. LESS THAN AN INCH OF ADDITIONAL
ACCUMULATION IS EXPECTED...THEREFORE THE WARNING IS BEING
CANCELLED.

$$

NVZ031-036-038-039-131130-
/O.CAN.KLKN.WW.Y.0020.000000T0000Z-141213T1200Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
223 AM PST SAT DEC 13 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ACCUMULATING SNOW HAS ENDED OVER THE AREA. ONLY ISOLATED SNOW
SHOWERS THROUGH THIS MORNING BEFORE DISSIPATING. LITTLE TO NO
ACCUMULATION IS EXPECTED...THEREFORE THE ADVISORY IS BEING
CANCELLED.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 4:13 AM PST, 9 hours 2 minutes earlier.

Area forecast discussion, Dec 11, 4:13 AM PST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
413 AM PST THU DEC 11 2014

.SYNOPSIS...A MOIST PACIFIC WINTER STORM WILL SLOWLY PUSH EAST
TODAY...BRINGING WINDY CONDITIONS ACROSS NEVADA. THIS STORM
SYSTEM WILL ARRIVE IN NEVADA THROUGHOUT THE FRIDAY TIME FRAME
WITH RAIN CHANGING TO SNOW. ACCUMULATING SNOW AND TRAVEL IMPACTS
ARE EXPECTED ACROSS MUCH OF NEVADA FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...ALONG WITH MUCH COLDER TEMPERATURES.

&&

.SHORT TERM...TODAY THROUGH SATURDAY. SIGNIFICANT CLOUD COVER HAS
SPREAD ACROSS NORTHERN NEVADA THIS MORNING...OUT AHEAD OF A MOIST
STORM SYSTEM THAT IS STILL OUT IN THE PACIFIC.

FOR TODAY...EXPECT WINDS TO INCREASE OUT AHEAD OF THE SYSTEM AS
PRESSURE GRADIENTS TIGHTEN. GEFS ANOMALIES ARE STILL PINGING THE
CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA
(LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES). MADE NO
CHANGES TO THE WIND ADVISORY THAT IS IN EFFECT FOR MUCH OF
NORTHERN NEVADA TODAY THROUGH FRIDAY MORNING.

FOR TONIGHT AND FRIDAY...SHOULD BE A MILD NIGHT WITH CLOUD COVER.
WINDS ARE EXPECTED TO REMAIN BREEZY TO WINDY AS WELL. MODELS ARE
SHOWING THE MAIN TROUGH AXIS MOVING ONTO THE WESTERN UNITED STATES
LATE FRIDAY AFTERNOON. FOR NORTHERN NEVADA...COLDER AIR WILL BE
INFILTRATING THROUGH THE AFTERNOON WITH CORRESPONDING SNOW LEVELS
DROPPING TO THE VALLEY FLOORS WEST TO EAST DURING THE LATER
PORTIONS OF THE AFTERNOON AND INTO THE EVENING. DURING THIS
TIMEFRAME...MODELS ARE CONTINUING TO SHOW A FRONTOGENETIC BAND
SETTING UP ACROSS PORTIONS OF LANDER/EUREKA...WHITE PINE...AND
NORTHERN NYE COUNTIES. CROSS SECTIONS CONTINUE TO SHOW FAVORABLE
CONDITIONS FOR MODERATE TO HEAVY SNOW...WITH GOOD TO EXCELLENT
MICROPHYSICS THROUGH THE COLUMN AND MODEST INSTABILITY. AMOUNTS IN
THE VALLEY LOCATIONS IN THIS AREA ARE FORECAST TO BE AROUND 4 TO 9
INCHES OR SO...WITH ABOUT 12 TO 18 INCHES IN THE MOUNTAINS. A
WINTER STORM WATCH WAS PREVIOUSLY ISSUED AND WILL CONTINUE TO
PROCEED ALONG THIS LINE OF THINKING. WINDS ARE EXPECTED TO
DIMINISH EARLY FRIDAY MORNING...WITH JUST BREEZY CONDITIONS OVER
THE AREA. THE ONLY EXCEPTION IS WHITE PINE COUNTY...WHERE WIND
SPEEDS AT THIS TIME ARE BORDERLINE ADVISORY CONDITIONS.

SNOW SHOWERS WILL GRADUALLY DIMINISH FROM WEST TO EAST DURING THE
EVENING AND OVERNIGHT HOURS. ADDITIONAL ACCUMULATIONS ARE EXPECTED
TO BE LIGHT...WITH MUCH COLDER TEMPERATURES ON SATURDAY. HIGHS ARE
ONLY EXPECTED TO BE IN THE MID TO UPPER 30S.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. NORTHWEST FLOW
WILL KEEP TEMPERATURES COOL OVER THE REGION SATURDAY NIGHT INTO
SUNDAY. READINGS WILL BE IN THE SINGLE DIGITS TO TEENS. LOOK FOR DRY
CONDITIONS ON SUNDAY AS A TRANSITORY RIDGE SKIRTS OVER THE AREA.
ANOTHER TROUGH PUSHING IN FROM THE WEST WILL BRING INCREASING
CLOUDS AND A SLIGHT CHANCE OF SHOWERS TO WESTERN HUMBOLDT COUNTY
SUNDAY NIGHT INTO MONDAY. TROUGH CONTINUES TO DIG SOUTH THROUGH
CALIFORNIA AND NEVADA MONDAY NIGHT THROUGH TUESDAY NIGHT WITH
SHOWER ACTIVITY POSSIBLE INTO WEDNESDAY ACROSS NEVADA. MUCH
LIGHTER QPF AMOUNTS FOR FORECAST FOR THE UPCOMING SYSTEM
TEMPERATURES WILL REMAIN AROUND NORMAL.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH
18Z. WINDS S-SE15-25G40KT EXPECTED THROUGH THE AFTERNOON. THESE
WINDS WILL BRING BLDU AND REDUCTIONS TO MVFR CONDITIONS AT KWMC
AND KEKO. WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING
HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR HUMBOLDT COUNTY-
NORTHEASTERN NYE COUNTY-NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY-NORTHWESTERN NYE COUNTY-RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY-SOUTHWEST ELKO COUNTY-WHITE PINE
COUNTY.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR WHITE PINE COUNTY.

WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTHWEST ELKO COUNTY.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
FOR NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY-SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

86/90/90/86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 1:15 PM PSTWinter Weather AdvisoryLKNElko, Eureka, Lander37 hr

Nearby

Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.